MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; SPONGE,LAP,18X18,DLX,XR,ST,10/PK,20PK/C

MEDLINE INDUSTRIES INC.; SPONGE,LAP,18X18,DLX,XR,ST,10/PK,20PK/C
Catalog Number MDS251518LFT
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that during an unidentified procedure, the loop pulled away from the lap sponge and the lap sponge was retained in the surgical site.After multiple good-faith attempts, the facility contact was unable or unwilling to provide additional patient, product, or procedural information related to the reported incident.It is unknown how the lap sponge was originally being used during the procedure.It is unknown if the reported loop separation occurred during first use of the lap sponge.It is unknown if the retained lap sponge was identified during or after the procedure.The method used to retrieve the retained lap sponge from the surgical site was not identified.It is unknown if the patient required additional medical intervention or follow-up care related to this incident.No additional details related to this incident were reported to the manufacturer.No sample was returned to the manufacturer for evaluation.A root cause could not be determined.Due to the reported incident, and in an abundance of caution, this medwatch is being filed.If additional relevant information becomes available a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that during an unidentified procedure, the loop pulled away from the lap sponge and the lap sponge was retained in the surgical site.

Common Device Name
SPONGE,LAP,18X18,DLX,XR,ST,10/PK,20PK/C
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093 2753
MDR Report Key8073835
Report Number1417592-2018-00108
Device Sequence Number215081
Product Code GDY
UDI-Device Identifier10884389159774
UDI-Public10884389159774
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMDS251518LFT
Device Lot Number84317070128
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/23/2018
Initial Report FDA Received Date11/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;